Alert archive / North Dakota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 53, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 30, 1998, 3:58 AM CDT for Richland County, North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 1998, 3:58 AM CDT (08:58 UTC)
- Expired
- May 30, 1998, 4:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Grand Forks, ND
- Area
- Whole counties
County Richland County, ND
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2177 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
847 WUUS1 KFAR 300857 RRA SVRFAR NDC077-300945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 358 AM CDT SAT MAY 30 1998 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RICHLAND COUNTY IN SOUTHEASTERN NORTH DAKOTA * UNTIL 445 AM CDT * AT 355 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF LIDGERWOOD OR 35 MILES SOUTHWEST OF WAHPETON MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRMOUNT AT 430 AM CDT DAMAGING WIND...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING IMMEDIATELY EWENS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:06 AM CDT, 52 minutes earlier.
Area forecast discussion, May 30, 3:06 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 306 AM CDT SAT MAY 30 1998 FIRST PERIOD DISCUSSION...LOOKS LIKE SETTING UP AN HVY RAIN EVENT THIS MORN. H8 THETA-E RIDGE OVR THE WRN DAKS SHFTS OVR SE ND AND ADJ PARTS OF MN THIS MORN. S H8 WNDS FCST TO BE PERPENDICULAR TO EWD STRM MOVMT TDY. THETA-E RIDGE SHFTS TO THE E THIS AFTN. PRECIP WATERS RATHER LOW FM INITIALIZATION BUT GRIDDED DATA HAS ADVECTS BETTER THAN 1.2 INCHES BY 12Z. OMA AND LBF PRECIP WATER OVR 120 PERCENT OF NORM. ABR VAD WND HAD 50 KT LLJ. ALSO WATER VAPOR LOOP HAS THIN PLUME OF SUBTROPICAL MSTR FLOWING INTO SRN CNTYS. SO WL PUSH FOR HVY RAIN IN SRN CNTYS THIS MORN. MOS TEMPS MAY BE A BIT WARM. THINK HIGHS WL BE IN THE LWR 60S IN BDE, ROX, BJI... MID 60S GFK, CKN, FSE, PKD, DTL, DVL...ARND 70 FAR, FFM, VLY CITY. HOPPES
Hazardous weather outlook, May 29, 6:45 AM CDT, 21 hours 13 minutes before
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052-053-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 645 AM CDT FRI MAY 29 1998 ...NO SEVERE STORMS ARE EXPECTED ACROSS NORTHWEST MINNESOTA OR EASTERN NORTH DAKOTA TODAY... COOLER AIR WILL BE OVER THE NORTHERN PLAINS TODAY. WARMER WEATHER IS EXPECTED FOR SATURDAY. HOWEVER WITH THE WARMER AIR...SHOWERS AND THUNDERSTORMS ARE EXPECTED BY SATURDAY AFTERNOON. THUNDERSTORMS ARE EXPECTED OVER SOUTH DAKOTA AND NEBRASKA TODAY AND WILL MOVE EAST AND NORTH INTO OF IOWA...MINNESOTA AND NORTH DAKOTA BY SATURDAY. HIGH PRESSURE OVER SOUTHEAST SASKATCHEWAN WILL MOVE EAST TODAY AND A SOUTH WIND WILL DEVELOP FRIDAY NIGHT. ANOTHER COLD FRONT WILL FORM IN SOUTHERN CANADA AND MOVE INTO NORTH DAKOTA LATE SATURDAY. BUT FOR TODAY...LESS WIND IS EXPECTED ACROSS THE VALLEY AND MANY PLACES WILL BE MOSTLY SUNNY. HOPPES
Nearby
Severe Thunderstorm Warnings in North Dakota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.